Alert archive / Florida / Flash Flood Warnings in 2005
Flash Flood Warning 54, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Sep 26, 2005, 9:59 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2005, 9:59 AM CDT (14:59 UTC)
- Expired
- Sep 26, 2005, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 105 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMOB 261503 FFWMOB FLC033-091-113-261800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 959 AM CDT MON SEP 26 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA ESCAMBIA COUNTY IN NORTHWEST FLORIDA SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 100 PM CDT * AT 956 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED POSSIBLE FLASH FLOODING FROM A LINE OF THUNDERSTORMS EXTENDING FROM JAY TO 10 MILES WEST OF PENSACOLA PASS AND MOVING EAST AT 5 MPH. * THUNDERSTORMS PRODUCING HEAVY RAIN WILL EFFECT AREAS FROM ESCAMBIA COUNTY...WHERE STREET FLOODING HAS ALREADY BEEN REPORTED IN THE PENSACOLA DOWNTOWN AREA TO SANTA ROSA AND OKALOOSA COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES THIS MORNING ARE LIKELY OVER THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES...AS WELL AS OTHER POUR DRAINAGE AND LOW LYING AREAS. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REMEMBER...IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3098 8727 3030 8742 3032 8656 3093 8651 $$
1 follow-up statement
000 WGUS74 KMOB 261626 FFSMOB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1125 AM CDT MON SEP 26 2005 FLC033-091-113-261800- OKALOOSA FL-ESCAMBIA FL-SANTA ROSA FL- 1125 AM CDT MON SEP 26 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 100 PM CDT FOR SANTA ROSA... EASTERN ESCAMBIA AND OKALOOSA COUNTIES... AT 1100 AM CDT...RADAR SHOWED HEAVY RAIN CONTINUING OVER A LARGE PART OF THE AREA...MAINLY EAST OF A MCLELLAN...BERRYDALE...PENSACOLA PASS LINE. THE AREA OF HEAVY RAIN WAS MOVING SLOWLY EAST. RADAR ANS SPOTTER REPORTS INDICATE THAT 5 TO 6 INCHES OF RAIN HAS FELL SINCE EARLY THIS MORNING...MOST OF IT SINCE SUNRISE. PENSACOLA AIRPORT REPORTED ALMOST 5 AND A HALF INCHES...JAY 5.09...FERRY PASS 4.71. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE...ESPECIALLY TO THE SOUTH OF INTERSTATE 10. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALLIVER...BAKER...CANNON TOWN...MILLIGAN...WRIGHT...ESCAMBIA FARMS...MARY ESTHER...OCEAN CITY...FORT WALTON BEACH... SHALIMAR...EGLIN AFB...CRESTVIEW AIRPORT...DESTIN...VALPARAISO... NICEVILLE...LAUREL HILL...SEMINOLE AND DORCAS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3098 8727 3030 8742 3032 8618 3096 8605 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 6:45 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 26, 6:45 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
645 AM CDT MON SEP 26 2005
.UPDATE...PACKAGE UPDATE TO RE-STRUCTURE TODAYS
WEATHER...INCREASING EASTERN HALF...DECREASING A BIT WEST. SHOWERS
AND TSRA HAVE/ARE ORGANIZING INTO A SQUALL LINE OVER CENTRAL
SECTIONS OF THE FA. STILL MOVING SOUTHEAST AT 15 MPH.
16
&&
.SYNOPSIS...FOR THE CURRENT FORECAST...THE FA IS STILL SEEING SOME
AFTER EFFECTS OF RITA...WITH A WEAKLY ORGANIZED LINE MOVING OVER THE
FA AT THIS TIME. THIS LINE IS BEING DRIVEN EAST BY THE UPPER REMAINS
OF RITA...MOVING EASTWARD AFTER GETTING A PUSH BY ANOTHER SHORTWAVE
MOVING OVER THE CENTRAL US ROCKIES. HIGH PRESSURE IS STILL HANGING
TOUGH OVER THE SOUTHERN PLAINS...HELPING TO KEEP THE ROCKIES
SHORTWAVES EFFECTS ON THE WEATHER FARTHER NORTH THAN SEVERAL DAYS
AGO. UPPER LOW WAS ANALYZED OFF THE CALIFORNIA COAST. STILL HAVE
MOISTURE PLUME STREAMING NORTH OVER THE FA. LOW LEVEL FLOW STILL
PRETTY DECENT...WITH A 25 KNOTS AVERAGE SPEED IN THE LOWEST 5K...BUT
DIRECTION HAS BECOMING MORE SOUTHWESTERLY AS SURFACE SYSTEM MOVES
EASTWARD OVER THE MIDDLE MISS RIVER VALLEY.
&&
.SHORT TERM (TODAY THROUGH WEDNESDAY)...MODELS ADVERTISING THE
REMAINS OF RITA CONTINUING TO SWING EASTWARD...MOVING EAST OF THE
AREA TODAY AS ROCKIES SHORTWAVE MOVES QUICKLY OVER THE CENTRAL MISS
RIVER VALLEY AND TENN RIVER VALLEY EARLY TONIGHT. UPPER LOW OVER THE
SOUTHERN PLAINS GETS A SHOVE WEST AS WEST COAST SYSTEM GETS CAUGHT
UP IN THE FLOW OVER THE NORTHERN HALF OF THE CONUS AND MOVES SLOWLY
EAST. SURFACE BOUNDARY CROSS THE FA TODAY INTO TONIGHT BEHIND THE
REMNANTS OF RITA...WITH SURFACE HIGH SETTING UP OVER THE CENTRAL
PLAINS...THEN MOVING QUICKLY EAST TO THE MID-ATLANTIC COAST BY EARLY
WEDNESDAY. THIS MOVEMENT OF THE SURFACE LOW WILL PUT THE FA UNDER A
NORTHERLY FLOW BY THE END OF TODAY...WITH THE DIRECTION RAPIDLY
SHIFTING TO EASTERLY BY LATE TUESDAY. MODELS ALSO ADVERTISING A
SHORTWAVE MOVING OVER THE NORTHWESTERN CONUS LATE TUESDAY INTO
TUESDAY NIGHT BEHIND THE WEST COAST SYSTEM. THIS SERIES OF SYSTEMS
CREATE AND MAINTAIN AN UPPER TROUGH ALONG THE EAST COAST THROUGH THE
SHORT TERM.
BEST CHANCE FOR RAIN LOOKS TO BE MAINLY THIS MORNING AS RITA MOVES
EAST. LEFT PREVIOUS FORECASTS BEST CHANCE FOR RAIN NORTHEASTERN
QUARTER OF THE FA...THOUGH EXPANDED IT TO FIT THE CURRENT RADAR
TREND.
REST OF SHORT TERM...MODELS IN PRETTY GOOD AGREEMENT THE REST OF THE
SHORT TERM...WITH TEMPS STILL 5 TO 10 DEGREES ABOVE AVERAGE AND DRY.
AM KEEPING THE COASTAL FLOOD WARNING UP UNTIL AFTER HIGH TIDE AROUND
5 AM. ALSO KEEPING THE FLOOD WATCH UP UNTIL THE CURRENT CONVECTION
DIES. STILL SEEING LOCALIZED 2-3 HOURLY RAINFALL RATES ON THE 88D.
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...UPPER SYSTEM MOVING
OVER THE NORTHEASTERN QUARTER OF THE CONUS WILL SEND A FRONT OVER
THE AREA THURSDAY...THOUGH WITH MODELS ADVERTISING A STRONGER UPPER
RIDGE OVER THE SOUTHERN PLAINS/DESERT SOUTHWEST....BOUNDARY DOES NOT
LOOK TO PUSH AS FAR SOUTH AS THE MODELS WERE SUGGESTING YESTERDAY.
WITH THE HIGHLY VARIABLE WEATHER PATTERN...BUMPED THE EXTENDED BACK
TOWARDS THE OPER GFS (ENSEMBLES NOT AVAILABLE)...BUT ONLY HALF WAY.
ALSO BUMPED THE POPS UP IN THE END OF THE EXTENDED.
&&
.MARINE...MODERATE ONSHORE FLOW WILL BECOME OFFSHORE BY THE END OF
THE DAY TODAY....THEN TRANSITION TO EASTERLY BY MID WEEK BEFORE
BECOMING BACK ONSHORE EARLY THURSDAY AS SURFACE BOUNDARY APPROACHES
THE AREA.
&&
.FIRE WEATHER...SOUTHERLY FLOW WILL TAPER OFF TODAY...WITH A DRY
NORTHERLY FLOW SETTING UP TONIGHT. LOW LEVEL FLOW WILL TRANSITION
QUICKLY BACK TO ONSHORE BY MID WEEK...WITH MOISTURE LEVELS REMAINING
HIGH THROUGH THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 90 72 91 68 / 50 10 0 0
PENSACOLA 88 73 90 70 / 50 20 0 0
DESTIN 85 76 85 72 / 50 30 0 10
EVERGREEN 87 69 90 63 / 60 10 0 0
WAYNESBORO 93 70 91 63 / 50 10 0 0
CAMDEN 90 69 90 63 / 60 10 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING THIS MORNING FOR THE FOLLOWING ZONES:
LOWER BALDWIN...AND LOWER MOBILE.
FLOOD WATCH UNTIL THIS MORNING FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.
FL...FLOOD WATCH THIS MORNING FOR THE FOLLOWING ZONES: COASTAL
ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FLOOD WATCH THIS MORNING FOR THE FOLLOWING ZONES: GEORGE...
GREENE...PERRY...STONE...AND WAYNE.
&&
16/MILLERHazardous weather outlook, Sep 26, 6:00 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT MON SEP 26 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT MON SEP 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... ...THERE IS A HIGH RISK OF RIP CURRENTS ALONG BEACH AREAS TODAY... ...A COASTAL FLOOD WARNING IS IN EFFECT FOR MOBILE AND BALDWIN COUNTIES ALABAMA THIS MORNING... ...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF INTERIOR SOUTHEAST MISSISSIPPI...A PART OF EXTREME SOUTHWESTERN ALABAMA...AND THE WESTERN FLORIDA PANHANDLE THIS MORNING. A WEAKLY ORGANIZED LINE WILL CROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS MORNING...MOVING EAST-SOUTHEAST AT 10 TO 15 MPH. MOST STORMS WILL NOT BE SEVERE...BUT A FEW MAY ALLOW STRONGER WINDS OFF THE SURFACE TO MIX DOWN...CAUSING LOCALIZED WIND DAMAGE AND POSSIBLE ISOLATED TORNADOS TROPICAL DEPRESSION RITA WILL CONTINUE TO MOVE SLOWLY EASTWARD AND WEAKEN ACROSS THE SOUTHEASTERN US THIS MORNING. A MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE...RESULTING IN DANGEROUS SURF CONDITIONS. TH ONSHORE FLOW WILL ALSO RESULT IN TIDE LEVELS OF GENERALLY AROUND 2 FEET ABOVE NORMAL ALONG COASTAL ALABAMA THIS MORNING...EASING THROUGH THE DAY. RAINFALL AMOUNTS WITH THIS LINE OF 1 TO 2 INCHES WILL BE LIKELY MAINLY ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WEAK COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY...WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS MAY BE NEEDED AT TIMES TODAY...ESPECIALLY OVER SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
In the hours before
Special weather statement, Sep 26, 8:40 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 840 AM CDT MON SEP 26 2005 ALZ059-FLZ001-003-261415- ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA- 840 AM CDT MON SEP 26 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND NORTHERN SANTA ROSA COUNTIES... AT 835 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF CENTURY...AND MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... JAY THROUGH 915 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 9:06 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 24 min |
| Sep 26, 1:04 PM CDT | Tornado Warning | MOB | Santa Rosa | 26 min |
| Sep 26, 3:27 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 33 min |
| Sep 26, 4:01 PM CDT | Tornado Warning | MOB | Santa Rosa | 29 min |
| Sep 26, 4:31 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 29 min |
Nearby
Flash Flood Warnings in Florida, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.